MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430011-62
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The fbf instrument was received and failure analysis found the instrument to have a broken molded insulator on the upper jaw.The broken piece measured approximately 1.45m x 5.59mm in size.The grip base for the grip with the cracked molded insulator did not appear to be bent.Also, the instrument was confirmed to have a detached fragment broke off from the instrument's molded insulator.The broken piece was not returned with the instrument.The instrument was also found to have a detached intact jaw.The upper jaw of the instrument became detached as a result of the break on the molded insulator.The detached jaw was returned with the instrument.Additionally, a broken conductor wire was found.The conductor wire broke as a result of the break in the molded insulator and the detached jaw.No thermal damage was found on the instrument.Images provided by the customer were reviewed.The images show a grip tip from a single port fbf instrument that is dislodged from the distal end of the instrument.The molded insulator appears to be broken and breakage of this component in addition to breakage of the bipolar cable at the distal end can lead to the grip tip becoming dislodged.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the tip of the fenestrated bipolar forceps (fbf) instrument broke off towards the end of the case, prior to closing the patient.An x-ray was performed and confirmed the piece was inside the patient.The customer retrieved the fragment during the same procedure which was completed robotically.Intuitive surgical, inc.(isi) has attempted to gather additional information regarding the reported event; however, no response has been received.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Additional information: during a robotic single-port prostatectomy with bilateral pelvic lymph node dissection, the surgical team discovered that an instrument tip had broken off, though the exact moment it occurred was unknown and it may have happened during the final removal since it was not noticed until cleanup.X-rays were taken, and the patient was reopened so the team could retrieve the missing tip.Using the robotic scope and additional imaging, the team confirmed the fragment's location and later verified its removal with another x-ray taken after the tip was outside the patient.The break was identified while the team was in the process of closing, requiring them to reopen the incision and re-enter with the robotic scope, with x-ray assistance, to locate the fragment.The initial x-ray showed the tip within the patient's abdomen, and a subsequent x-ray confirmed that all parts had been successfully removed.No backup instruments were used, and the was no additional injury to the patient aside from a delay in the procedure and exposure to unnecessary radiation.The patient has not returned with any complications.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23969359
Report Number2955842-2025-49710
Device Sequence Number7829954
Product Code NAY
UDI-Device Identifier00886874114339
UDI-Public(01)00886874114339(11)241212(10)K11241212
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430011-62
Device Catalogue Number430011
Device Lot NumberK11241212 0028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite